| Model Number |
M0035443060 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the procedure, the subject coil delivery wire would not advance or pull back through the microcatheter and partially deployed once placed inside the aneurysm.The subject coil and microcatheter were successfully removed from the aneurysm.The previous coil that was already in the aneurysm was not displaced by the removal of the subject coil.There were no clinical consequences to the patient reported due to this event.
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was severely kinked/bent and the main coil was returned protruding from the catheter tip.The coil was found jammed and could not be advance; therefore, the catheter was cut to remove the coil.Functional testing was unable to carry out due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.It was seen that the main coil was jammed in the catheter shaft.The delivery wire was also seen to be kinked/bent.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.During analysis it could not be said for definite whether the coil was detached or not in the catheter shaft as it was jammed.Therefore, the as reported defect coil jammed can be confirmed.The as reported/analyzed defect coil jammed as well as the analyzed defect coil in catheter friction was assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as reported defect main coil prematurely detached during use could not be determined as review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.The as analyzed defect coil delivery wire kinked bent was assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
Event or Problem Description